MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI CANCELLOUS LOCKING SCREW W/STARDRIVE RECESS 24MM; APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI CANCELLOUS LOCKING SCREW W/STARDRIVE RECESS 24MM; APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY
Model Number 04.201.024
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient¿s height reported as 185 cms.Date of event is unknown.Not explanted.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4) used to capture additional medical/surgical intervention required.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the patient underwent a revision on (b)(6) 2018 due to back and leg pain, spondylolisthesis, and a plate with two (2) 6 x 24 screws that had pulled-out from the s1 vertebral body.The patient was initially implanted with one (1) antegra-t plate, two (2) 6.0mm/24mm screws, one (1) 6.0mm/26mm screw, and one (1) 6.5mm/26mm screws.Two weeks post-operatively from an anterior lumbar interbody fusion spinal (alif) at l5-s1, the patient got up from the toilet and turned to flush.During the turn, he had a sudden onset of back and leg pain.The patient had returned home after the initial surgery on (b)(6) 2018, with resolution of the pre-op symptoms.The patient reported to clinic after the new pain and had x-ray and computed tomography (ct) which showed 5mm spondylolisthesis as well as the plate and two (2) 6 x 24 screws which had pulled-out of the s1 vertebral body.The s1 screws did not back out from the plate.They remained locked to the plate.A posterior surgery was planned and performed on (b)(6) 2018.Nothing was explanted.The anterior lumbar spine was never re-exposed.The revision surgery was done from the posterior.From the posterior approach, the surgeon added four (4) total screws; two (2) pedicle screws in l5, two (2) in s1, and two (2) s2ai screws in the ilium, plus rods and caps to provide stabilization and reduce the spondylolisthesis.A decompression was performed at the level and the wound closed appropriately.No surgical delay.Patient is doing well.Concomitant devices reported: 6.0mm titanium cancellous locking screw with stardrive recess 26mm (part # 04.201.026, lot # unknown, quantity # 1), 6.5mm titanium cancellous locking screw with stardrive recess 26mm (part # 04.202.026, lot # unknown, quantity # 1), titanium antegra-t plate-sterile 45mm-42mm length-sacral (part # 04.103.045s, lot # 6243776 quantity # 1).This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: a product development investigation was performed for the subject device: it was reported the patient underwent a revision on april 16, 2018 due to back and leg pain, spondylolisthesis, and a plate with two (2) 6 x 24 screws that had pulled-out from the s1 vertebral body.The patient was initially implanted with one (1) antegra-t plate, two (2) 6.0mm/24mm screws, one (1) 6.0mm/26mm screw, and two (2) 6.5mm/26mm screws.Two weeks post-operatively from an anterior lumbar interbody fusion spinal (alif) at l5-s1, the patient got up from the toilet and turned to flush.During the turn, he had a sudden onset of back and leg pain.The patient had returned home after the initial surgery on february 19, 2018, with resolution of the pre-op symptoms.The patient reported to clinic after the new pain and had x-ray and computed tomography (ct) which showed 5mm spondylolisthesis as well as the plate and two (2) 6 x 24 screws which had pulled-out of the s1 vertebral body.The supplied postoperative x-rays were reviewed and the complaint condition of migration could not be confirmed based on the images provided.As the device was not returned an as received, dimensional, material or drawing reviews are not applicable.No device history review was able to be completed as the device¿s lot number is unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Risk document review was completed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.0MM TI CANCELLOUS LOCKING SCREW W/STARDRIVE RECESS 24MM
Common Device Name
APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7490827
Report Number2939274-2018-52048
Device Sequence Number16179299
Product Code KWQ
UDI-Device Identifier10705034733845
UDI-Public(01)10705034733845
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K063158
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.201.024
Device Catalogue Number04.201.024
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/17/2018
Supplement Date Received by Manufacturer06/13/2018
Initial Report FDA Received Date05/07/2018
Supplement Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient Weight89